Blood Pressure Home > Nifedipine and Dry Mouth
Dry mouth appears to be a possible side effect of nifedipine. In clinical studies, up to 3 percent of people reported dry mouth while taking the drug. If you are taking nifedipine and dry mouth becomes a problem for you, be sure to talk to your healthcare provider about the treatment options that are available if home remedies do not help.
Nifedipine and Dry Mouth: An OverviewDry mouth is one of the possible side effects of nifedipine. In some studies, between 1 and 3 percent of people taking the drug reported experiencing a dry mouth, depending on the particular nifedipine product. However, other studies did not report dry mouth as a possible side effect, and some showed that it was less common (less than 1 percent).
Nifedipine and Dry Mouth: RecommendationsIf you are taking nifedipine and dry mouth occurs, there are some things that you can do that may provide relief. Some of these suggestions include:
- Sip water or sugarless drinks often.
- Sip water or sugarless drinks during meals. This will make chewing and swallowing easier. It may also improve the taste of food.
- Avoid drinks with caffeine, such as coffee, tea, and some sodas. Caffeine can dry out the mouth.
- Don't use tobacco or alcohol. They dry out the mouth.
- Use a humidifier at night.
- Be aware of spicy or salty foods. These may cause pain in a dry mouth.
- Chew sugarless gum or suck on sugarless hard candy to stimulate saliva flow; cinnamon- or mint-flavored candies are good choices.